Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 8, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 28, 2017, 6:22 AM CST for 8 counties in Texas. It took effect at Feb 28, 2017, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2017, 6:22 AM CST (12:22 UTC)
- In effect from
- Feb 28, 2017, 11:00 AM CST
- Expired
- Feb 28, 2017, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Cottle County, TX, Dickens County, TX, Garza County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2598 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573 WWUS74 KLUB 281222 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 622 AM CST Tue Feb 28 2017 TXZ021>025-027>031-033>036-039>042-010100- /O.UPG.KLUB.HW.A.0002.170228T1700Z-170301T0100Z/ /O.NEW.KLUB.HW.W.0002.170228T1700Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, and Post 622 AM CST Tue Feb 28 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from 11 AM this morning to 7 PM CST this evening. The High Wind Watch is no longer in effect. * TIMING...From 11 AM until 7 PM. * WINDS...Out of the southwest at 35 to 45 mph with gusts around 60 mph. * IMPACTS...Travel could become hazardous, especially for small cars and large trucks. Lightweight outdoor objects could be swept away if not secured. Blowing dust will reduce visibility, especially near construction sites and open fields. Broken tree limbs and downed utility lines also may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ026-032-037-038-043-044-010100- /O.NEW.KLUB.WI.Y.0008.170228T1700Z-170301T0100Z/ Childress-Cottle-Dickens-King-Kent-Stonewall- Including the cities of Childress, Paducah, Hackberry, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Jayton, and Aspermont 622 AM CST Tue Feb 28 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CST this evening. * TIMING...From 11 am to 7 pm. * WINDS...Out of the southwest at 30 to 40 mph with gusts around 50 mph. * IMPACTS...Blowing dust may reduce visibility, especially near construction sites and open fields. Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
912 WWUS74 KLUB 282105 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 305 PM CST Tue Feb 28 2017 TXZ031-042-010100- /O.CAN.KLUB.HW.W.0002.000000T0000Z-170301T0100Z/ /O.EXA.KLUB.WI.Y.0008.000000T0000Z-170301T0100Z/ Motley-Garza- Including the cities of Matador, Roaring Springs, Graham, and Post 305 PM CST Tue Feb 28 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 7 PM CST this evening. The High Wind Warning has been cancelled. * TIMING...until 7 pm. * WINDS...Out of the southwest at 30 to 40 mph with gusts around 50 mph. * IMPACTS...Blowing dust may reduce visibility, especially near construction sites and open fields. Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ021>025-027>030-033>036-039>041-010100- /O.CON.KLUB.HW.W.0002.000000T0000Z-170301T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Denver City, Plains, Brownfield, Tahoka, and ODonnell 305 PM CST Tue Feb 28 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...until 7 PM. * WINDS...Out of the southwest at 35 to 45 mph with gusts around 60 mph. * IMPACTS...Travel could become hazardous, especially for small cars and large trucks. Lightweight outdoor objects could be swept away if not secured. Blowing dust will reduce visibility, especially near construction sites and open fields. Broken tree limbs and downed utility lines also may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ026-032-037-038-043-044-010100- /O.CON.KLUB.WI.Y.0008.000000T0000Z-170301T0100Z/ Childress-Cottle-Dickens-King-Kent-Stonewall- Including the cities of Childress, Paducah, Hackberry, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Jayton, and Aspermont 305 PM CST Tue Feb 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...until 7 pm. * WINDS...Out of the southwest at 30 to 40 mph with gusts around 50 mph. * IMPACTS...Blowing dust may reduce visibility, especially near construction sites and open fields. Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 28, 5:57 AM CST, 25 minutes earlier.
Area forecast discussion, Feb 28, 5:57 AM CST, 25 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 557 AM CST Tue Feb 28 2017 .AVIATION... Low-level wind shear will persist at KCDS for a couple more hours, before diurnal mixing commences. Otherwise, strong winds aloft will mix to the surface today. The southwest winds will likely peak in the mid to late afternoon with sustained speeds in the 30 to 40 kt range at KLBB and PVW and gusts to near 50-55 kts. An Airport Weather Warning will be issued for KLBB for sustained speeds in excess of 30 kts. Visibility could fall into the MVFR range at KLBB and KPVW due to blowing dust. Winds will be slightly lower at KCDS. Winds will be slow to diminish this evening while gradually shifting to the northwest. A weak front will move through the area Wednesday bringing a northerly wind shift. && .PREV DISCUSSION... /issued 334 AM CST Tue Feb 28 2017/ SHORT TERM... High Winds and Critical to Extremely Critical Fire Danger for the forecast area today. Water vapor imagery this morning shows an upper trough moving across NV and AZ into western portions of CO and NM. Downsteam of this system, stronger mid-level flow was already beginning to nudge into West Texas. As the trough moves east across CO and NM today, a southwest to northeast oriented mid-level jet of nearly 100 kts at 500 mb will pass over West Texas. At the surface, a low deepening over southeast CO will move into western OK by this evening, dragging a surface trough across the forecast area and maintaining a tight pressure gradient. Due to the orientation of the mid-level speedmax, the strongest winds today are expected to occur in a broad swath from eastern New Mexico northeast into the eastern Texas Panhandle - roughly cutting across the northern and western 3/4ths of our forecast area. Forecast sustained wind speeds in this area range from about 30 to 40 kts or 35 to 45 mph, and which suggest surface wind gusts up to about 60 or 65 mph. This supports a high wind warning and our watch will be upgraded. The only concern is the thick mid and upper-level cloud cover moving across the region this morning. However, the back edge of the thick high clouds will be progressing across the forecast area through the afternoon, so while we may see a somewhat delayed onset of the strong winds, once the clearing line moves through, they should really pick up (and blowing dust as well). The winds should be slightly lower across the Rolling Plains (south of the southern TX Panhandle), due both to the low elevation and their position on the east-southeast fringe of the speedmax. A wind advisory should be sufficient for this area. We have added the mention of patchy blowing dust into the western Rolling Plains. Strong downsloping will keep temperatures very warm today despite the cloud cover. Highs should range from near 70 in the northwest to lower 80s southeast. At Lubbock, these warm temps to close out February will secure the warmest February in the historical record (back to 1911). Progs continue to indicate some enhanced lift and mid-level moisture moving over the southwest Texas Panhandle late afternoon and early evening, and some of the high-res guidance, like the Texas Tech WRF, generates some light QPF. We have a sprinkle mention in this area (or maybe we should call it a "mud shower"), with little or no accumulation expected. Last but not least, the strong winds in combination with the warm and dry conditions are going to really exacerbate the fire danger, which is addressed in more detail in the fire weather section below. This evening, the winds will be slow to come down but solid decoupling should occur after 8 pm or so. A cold front will then pass through the area after midnight shifting winds to the north- northeast early Wednesday morning, and bringing some cooler air into the area. LONG TERM... The extended will be fairly uneventful after the windy and dusty day today. Surface ridging following today's storm system will knock temperatures back within a few degrees of average on Wednesday...though with much less wind too. Beyond that a steady warming trend will ensue through the weekend with highs by Sunday potentially in the 80s for much of the CWA. This will occur as dry northwest flow aloft gradually becomes quasi-zonal. The exiting surface ridge coupled with troughing in the lee of the Rockies will support breezy southerly to southwesterly winds from Friday through the weekend after a weak front Thursday evening fails to make any inroads locally. Modest moisture may eventually return to at least the eastern zones this weekend where a bout or two of low clouds could occur. West of the developing dryline elevated fire weather conditions will be possible each afternoon, though with no significant passing storm system to amplify the flow winds will likely be sub-critical (just typical breezy-type spring days). Eventually a stout disturbance is progged to traverse the northern tier of the nation driving a cold front this way sometime next Monday or Monday night. The latest GFS and ECMWF favor a later FROPA which would keep Monday on the warmer side, though this could still change. FIRE WEATHER... A critical to high-end critical fire danger is expected across the forecast area today. The combination of strongest winds and lowest RH values are expected to overlap from the southwest South Plains to the central South Plains, but even outside of this area, the winds are deemed to be strong enough to support extreme fire behavior. Fuels are dry and receptive to fire starts area-wide, and the Texas Forest Service forecast fire danger is very high to extreme. A Red Flag Warning is in effect from 11 am to 7 pm, after which time winds and RH values should improve. A cold front will move through the area early Wednesday morning. Although winds will be light by that time, the associated wind shift to a more northerly fetch may be important for any active fire- fighting operations. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 7 PM CST this evening for TXZ021>044. Wind Advisory from 11 AM this morning to 7 PM CST this evening for TXZ026-032-037-038-043-044. High Wind Warning from 11 AM this morning to 7 PM CST this evening for TXZ021>025-027>031-033>036-039>042. && 33
Hazardous weather outlook, Feb 28, 5:29 AM CST, 53 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 529 AM CST Tue Feb 28 2017 TXZ021>044-011130- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 529 AM CST Tue Feb 28 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A High Wind Warning is in effect from 11 am to 7 pm today for areas on the Caprock and portions of the adjacent Rolling Plains for sustained winds of 35 to 45 mph with gusts to near 60 mph. Locally thick blowing dust will accompany these winds. Across the eastern and southern portions of the Rolling Plains, a wind advisory is in effect for winds of 30 to 40 mph with gusts to around 50 mph. Dangerous fire weather conditions will also develop today. A Red Flag Warning is in effect from 11 am until 7 pm for the entire outlook area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:22 AM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 12 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.